Alert archive / Florida / Red Flag Warnings in 2008
Red Flag Warning 48, NWS Jacksonville, FL
NWS Jacksonville, FL issued this red flag warning at Apr 29, 2008, 2:48 PM EDT for 7 counties in Florida. It took effect at Apr 30, 2008, 2:35 AM EDT. It was in force for 17 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 29, 2008, 2:48 PM EDT (18:48 UTC)
- In effect from
- Apr 30, 2008, 2:35 AM EDT
- Expired
- Apr 30, 2008, 8:00 PM EDT
- In force
- 17 hr
- Issued by
- NWS Jacksonville, FL
Counties Baker County, FL, Bradford County, FL, Flagler County, FL, Gilchrist County, FL, Nassau County, FL, Suwannee County, FL, Union County, FL
The radar
The Jacksonville radar (KJAX), 71 km from the middle of the area, began a volume at 18:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 30, 5:20 PM EDT | WILDFIRE | 4 Ene Trenton, FL | FIRE IS APPROXIMATELY 80 ACRES AND IS MOVING WEST. NO HOMES ARE THREATENED AT THIS TIME. TYLER GRADE ROAD IS CLOSED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 6.8 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1643 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- -206 m²/s²
- 0-3 km storm-relative helicity
- -47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KJAX 291848 RFWJAX RED FLAG WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 248 PM EDT TUE APR 29 2008 FLZ020>023-030-031-035-036-040-300900- /O.UPG.KJAX.FW.A.0053.080430T1500Z-080501T0000Z/ /O.NEW.KJAX.FW.W.0048.080430T1500Z-080501T0000Z/ /O.CON.KJAX.FW.W.0047.000000T0000Z-080430T0000Z/ HAMILTON-SUWANNEE-COLUMBIA-BAKER-UNION-BRADFORD-GILCHRIST-ALACHUA- MARION- 248 PM EDT TUE APR 29 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING DUE TO WINDS AND LOW RH... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM EDT WEDNESDAY DUE TO LOW RH...... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 8 PM EDT WEDNESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING. NORTHWEST WINDS AROUND 10 TO 15 MPH WITH GUSTS TO NEAR 20 MPH THIS AFTERNOON WILL COMBINE WITH RELATIVE HUMIDITIES BELOW 35 PERCENT TO PRODUCE DANGEROUS FIRE WEATHER CONDITIONS. LOW HUMIDITIES ARE EXPECTED AGAIN FOR WEDNESDAY WITH DURATIONS OF AROUND 6 TO 8 HOURS AT OR BELOW 35 PERCENT. MINIMUM HUMIDITIES OF AROUND 20 PERCENT ARE EXPECTED. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ FLZ024-025-032-037-300900- /O.CON.KJAX.FW.W.0047.000000T0000Z-080430T0000Z/ /O.CON.KJAX.FW.A.0053.080430T1500Z-080501T0000Z/ NASSAU-DUVAL-CLAY-PUTNAM- 248 PM EDT TUE APR 29 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING DUE TO WINDS AND LOW RH...... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING DUE TO LOW RH... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING. NORTHWEST WINDS AROUND 10 TO 15 MPH WITH GUSTS TO 20 MPH THIS AFTERNOON WILL COMBINE WITH RELATIVE HUMIDITIES BELOW 35 PERCENT TO PRODUCE DANGEROUS FIRE WEATHER CONDITIONS. LOW HUMIDITIES ARE EXPECTED AGAIN FOR WEDNESDAY WITH DURATIONS OF AROUND 4 TO 7 HOURS AT OR BELOW 35 PERCENT. MINIMUM HUMIDITIES OF AROUND 25 PERCENT ARE EXPECTED. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ FLZ033-038-300000- /O.CON.KJAX.FW.W.0047.000000T0000Z-080430T0000Z/ ST JOHNS-FLAGLER- 248 PM EDT TUE APR 29 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING DUE TO WINDS AND LOW RH... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING. NORTHWEST WINDS AROUND 10 TO 15 MPH WITH GUSTS TO NEAR 20 MPH THIS AFTERNOON WILL COMBINE WITH RELATIVE HUMIDITIES BELOW 35 PERCENT TO PRODUCE DANGEROUS FIRE WEATHER CONDITIONS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ GAZ132>136-149>154-162>166-292300- /O.CON.KJAX.FW.W.0047.000000T0000Z-080429T2300Z/ COFFEE-JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE- BRANTLEY-INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON- INLAND CAMDEN-COASTAL CAMDEN- 248 PM EDT TUE APR 29 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING DUE TO WINDS AND LOW RH... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING. NORTHWEST WINDS OF 15 MPH WITH GUSTS UP TO 20 TO 25 MPH THIS AFTERNOON WILL COMBINE WITH RELATIVE HUMIDITIES BELOW 30 PERCENT TO PRODUCE DANGEROUS FIRE WEATHER CONDITIONS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ ARS
5 follow-up statements
000 WWUS82 KJAX 300005 RFWJAX RED FLAG WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 805 PM EDT TUE APR 29 2008 FLZ020>023-030-031-035-036-040-301215- /O.EXP.KJAX.FW.W.0047.000000T0000Z-080430T0000Z/ /O.CON.KJAX.FW.W.0048.080430T1500Z-080501T0000Z/ HAMILTON-SUWANNEE-COLUMBIA-BAKER-UNION-BRADFORD-GILCHRIST-ALACHUA- MARION- 805 PM EDT TUE APR 29 2008 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM EDT WEDNESDAY... ...RED FLAG WARNING HAS EXPIRED FOR TODAY... LOW HUMIDITIES ARE EXPECTED AGAIN FOR WEDNESDAY WITH DURATIONS OF AROUND 6 TO 8 HOURS AT OR BELOW 35 PERCENT. MINIMUM HUMIDITIES OF AROUND 20 PERCENT ARE EXPECTED. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ FLZ024-025-032-037-301215- /O.EXP.KJAX.FW.W.0047.000000T0000Z-080430T0000Z/ /O.CON.KJAX.FW.A.0053.080430T1500Z-080501T0000Z/ NASSAU-DUVAL-CLAY-PUTNAM- 805 PM EDT TUE APR 29 2008 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING... ...RED FLAG WARNING HAS EXPIRED... THE RED FLAG WARNING IS NO LONGER IN EFFECT. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING. LOW HUMIDITIES ARE EXPECTED AGAIN FOR WEDNESDAY WITH DURATIONS OF AROUND 4 TO 7 HOURS AT OR BELOW 35 PERCENT. MINIMUM HUMIDITIES OF AROUND 25 PERCENT ARE EXPECTED. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ FLZ033-038-300115- /O.EXP.KJAX.FW.W.0047.000000T0000Z-080430T0000Z/ ST JOHNS-FLAGLER- 805 PM EDT TUE APR 29 2008 ...RED FLAG WARNING HAS EXPIRED... THE RED FLAG WARNING IS NO LONGER IN EFFECT. $$
000 WWUS82 KJAX 300635 RFWJAX RED FLAG WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 235 AM EDT WED APR 30 2008 FLZ024-025-032-037-302300- /O.UPG.KJAX.FW.A.0053.080430T1500Z-080501T0000Z/ /O.EXB.KJAX.FW.W.0048.080430T1500Z-080430T2300Z/ NASSAU-DUVAL-CLAY-PUTNAM- 235 AM EDT WED APR 30 2008 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 7 PM EDT THIS EVENING DUE TO LOW HUMIDITIES... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM EDT THIS EVENING. EXTENDED DURATIONS OF LOW HUMIDITIES ARE EXPECTED TODAY. HUMIDITIES WILL BEGIN TO FALL BELOW 35 PERCENT AROUND NOON WITH SUB-CRITICAL DURATIONS EXPECTED FOR 5 TO 8 HOURS. MINIMUM VALUES WILL NEAR 20 PERCENT INLAND TO 30 PERCENT NEAR THE COAST. $$ FLZ033-038-302300- /O.EXB.KJAX.FW.W.0048.080430T1500Z-080430T2300Z/ ST JOHNS-FLAGLER- 235 AM EDT WED APR 30 2008 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 7 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM EDT THIS EVENING. EXTENDED DURATIONS OF LOW HUMIDITIES ARE EXPECTED TODAY. HUMIDITIES WILL BEGIN TO FALL BELOW 35 PERCENT AROUND NOON WITH SUB-CRITICAL DURATIONS EXPECTED FOR 5 TO 8 HOURS. MINIMUM VALUES WILL NEAR 25 PERCENT INLAND TO 30 PERCENT NEAR THE COAST. $$ FLZ020>023-030-031-035-036-040-010000- /O.NEW.KJAX.FW.A.0054.080501T1700Z-080501T2300Z/ /O.CON.KJAX.FW.W.0048.080430T1500Z-080501T0000Z/ HAMILTON-SUWANNEE-COLUMBIA-BAKER-UNION-BRADFORD-GILCHRIST-ALACHUA- MARION- 235 AM EDT WED APR 30 2008 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM EDT THIS EVENING FOR LOW HUMIDITIES... ...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING FOR LOW HUMIDITIES... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING. A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM EDT THIS EVENING. EXTENDED DURATIONS OF LOW HUMIDITIES ARE EXPECTED TODAY. HUMIDITIES WILL BEGIN TO FALL BELOW 35 PERCENT AROUND NOON WITH SUB-CRITICAL DURATIONS EXPECTED FOR 6 TO 9 HOURS. MINIMUM VALUES WILL NEAR 15 TO 20 PERCENT. LOW HUMIDITIES ARE EXPECTED AGAIN ON THURSDAY WITH MINIMUM VALUES NEAR 25 TO 30 PERCENT FOR 4 TO 6 HOURS POSSIBLE. A FIRE WEATHER WATCH HAS BEEN ISSUED. $$ ENYEDI
000 WWUS82 KJAX 301757 RFWJAX RED FLAG WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 157 PM EDT WED APR 30 2008 FLZ020>023-030-031-035-036-040-010930- /O.EXT.KJAX.FW.A.0054.080501T1600Z-080501T2300Z/ /O.CON.KJAX.FW.W.0048.000000T0000Z-080501T0000Z/ HAMILTON-SUWANNEE-COLUMBIA-BAKER-UNION-BRADFORD-GILCHRIST-ALACHUA- MARION- 157 PM EDT WED APR 30 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING DUE TO LONG DURATIONS OF LOW RH... ...FIRE WEATHER WATCH NOW IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING DUE TO LONG DURATIONS OF LOW RH... THE FIRE WEATHER WATCH IS NOW IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING. EXTENDED DURATIONS OF LOW HUMIDITIES ARE EXPECTED THIS AFTERNOON. HUMIDITIES WILL FALL BELOW 35 PERCENT FOR 6 TO 8 HOURS. MINIMUM VALUES WILL NEAR 15 TO 20 PERCENT. LOW HUMIDITIES ARE EXPECTED AGAIN ON THURSDAY WITH MINIMUM VALUES NEAR 25 TO 30 PERCENT. RHS WILL BE BELOW 35 PERCENT FOR 4 TO 6 HOURS. $$ FLZ024-025-032-037-010930- /O.EXB.KJAX.FW.A.0054.080501T1600Z-080501T2300Z/ /O.CON.KJAX.FW.W.0048.000000T0000Z-080430T2300Z/ NASSAU-DUVAL-CLAY-PUTNAM- 157 PM EDT WED APR 30 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING DUE TO LONG DURATIONS OF LOW RH... ...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING DUE TO LONG DURATIONS OF LOW RH... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING. EXTENDED DURATIONS OF LOW HUMIDITIES ARE EXPECTED THIS AFTERNOON. HUMIDITIES WILL FALL BELOW 35 PERCENT FOR 5 TO 7 HOURS. MINIMUM VALUES WILL NEAR 25 PERCENT. LOW HUMIDITIES ARE EXPECTED AGAIN ON THURSDAY WITH MINIMUM VALUES NEAR 30 PERCENT. RHS WILL BE BELOW 35 PERCENT FOR 4 TO 5 HOURS. A FIRE WEATHER WATCH HAS BEEN ISSUED. $$ FLZ033-038-302300- /O.CON.KJAX.FW.W.0048.000000T0000Z-080430T2300Z/ ST JOHNS-FLAGLER- 157 PM EDT WED APR 30 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING DUE TO LONG DURATIONS OF LOW RH... EXTENDED DURATIONS OF LOW HUMIDITIES ARE EXPECTED THIS AFTERNOON. HUMIDITIES WILL FALL BELOW 35 PERCENT FOR 5 TO 7 HOURS. MINIMUM VALUES WILL NEAR 25 PERCENT INLAND TO 30 PERCENT NEAR THE COAST. $$ MZ
000 WWUS82 KJAX 302304 RFWJAX RED FLAG WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 704 PM EDT WED APR 30 2008 FLZ024-025-032-037-011115- /O.EXP.KJAX.FW.W.0048.000000T0000Z-080430T2300Z/ /O.CON.KJAX.FW.A.0054.080501T1600Z-080501T2300Z/ NASSAU-DUVAL-CLAY-PUTNAM- 704 PM EDT WED APR 30 2008 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING... ...RED FLAG WARNING FOR TODAY HAS EXPIRED... THE RED FLAG WARNING FOR TODAY IS NO LONGER IN EFFECT. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING. LOW HUMIDITIES ARE EXPECTED AGAIN ON THURSDAY WITH MINIMUM VALUES NEAR 30 PERCENT. RHS WILL BE BELOW 35 PERCENT FOR 4 TO 5 HOURS. A FIRE WEATHER WATCH HAS BEEN ISSUED. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ FLZ033-038-010015- /O.EXP.KJAX.FW.W.0048.000000T0000Z-080430T2300Z/ ST JOHNS-FLAGLER- 704 PM EDT WED APR 30 2008 ...RED FLAG WARNING HAS EXPIRED FOR TODAY... THE RED FLAG WARNING FOR TODAY IS NO LONGER IN EFFECT. $$ FLZ020>023-030-031-035-036-040-011115- /O.CON.KJAX.FW.W.0048.000000T0000Z-080501T0000Z/ /O.CON.KJAX.FW.A.0054.080501T1600Z-080501T2300Z/ HAMILTON-SUWANNEE-COLUMBIA-BAKER-UNION-BRADFORD-GILCHRIST-ALACHUA- MARION- 704 PM EDT WED APR 30 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM THIS EVENING... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING... EXTENDED DURATIONS OF LOW HUMIDITIES ARE EXPECTED THIS AFTERNOON. HUMIDITIES WILL FALL BELOW 35 PERCENT FOR 6 TO 8 HOURS. MINIMUM VALUES WILL NEAR 15 TO 20 PERCENT. LOW HUMIDITIES ARE EXPECTED AGAIN ON THURSDAY WITH MINIMUM VALUES NEAR 25 TO 30 PERCENT. RHS WILL BE BELOW 35 PERCENT FOR 4 TO 6 HOURS. $$ CARROLL
000 WWUS82 KJAX 010008 RFWJAX RED FLAG WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 808 PM EDT WED APR 30 2008 FLZ020>023-030-031-035-036-040-011215- /O.EXP.KJAX.FW.W.0048.000000T0000Z-080501T0000Z/ /O.CON.KJAX.FW.A.0054.080501T1600Z-080501T2300Z/ HAMILTON-SUWANNEE-COLUMBIA-BAKER-UNION-BRADFORD-GILCHRIST-ALACHUA- MARION- 808 PM EDT WED APR 30 2008 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING... ...RED FLAG WARNING HAS EXPIRED FOR TODAY... THE RED FLAG WARNING IS NO LONGER IN EFFECT FOR TODAY. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING. LOW HUMIDITIES ARE EXPECTED AGAIN ON THURSDAY WITH MINIMUM VALUES NEAR 25 TO 30 PERCENT. RHS WILL BE BELOW 35 PERCENT FOR 4 TO 6 HOURS. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ FLZ024-025-032-037-011215- /O.CON.KJAX.FW.A.0054.080501T1600Z-080501T2300Z/ NASSAU-DUVAL-CLAY-PUTNAM- 808 PM EDT WED APR 30 2008 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING... LOW HUMIDITIES ARE EXPECTED AGAIN ON THURSDAY WITH MINIMUM VALUES NEAR 30 PERCENT. RHS WILL BE BELOW 35 PERCENT FOR 4 TO 5 HOURS. A FIRE WEATHER WATCH HAS BEEN ISSUED. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ CARROLL
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this red flag warning went out at Apr 29, 2:20 PM EDT, 28 minutes earlier.
Area forecast discussion, Apr 29, 2:20 PM EDT, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
220 PM EDT TUE APR 29 2008
...NEAR RECORD LOW TEMPERATURES TONIGHT...
.SHORT TERM...NW LOW LEVEL FLOW ADVECTING MUCH COOLER AND DRIER
AIR INTO SE GA/NE FL. TEMPERATURES NOW RISING SLOWLY INTO THE
UPPER 60S AND LOWER 70S WITH DEWPOINTS ONLY IN THE 40S. AREA OF
HIGH CLOUDS OVER SE MARION COUNTY SHOULD DEPART THIS AFTERNOON AS
UPPER SHORT WAVE OVER THE GULF PUSHES ACROSS THE FL PENINSULA. DRY
AIR AND DECREASING WINDS WILL ALLOW TEMPERATURES TO PLUMMET INTO
THE 40S AWAY FROM THE BEACHES AND RIVER TONIGHT. HAVE GONE ON THE
LOW SIDE OF MOS GUIDANCE GIVEN IDEAL RADIATIONAL COOLING
CONDITIONS TONIGHT. THIS WILL RESULT IN NEAR RECORD LOW
TEMPERATURES. NICE WARM UP WEDNESDAY THROUGH FRIDAY AS SURFACE WINDS
VEER AROUND TO THE SE AND RIDGING ALOFT MOVES OVER THE REGION.
APRIL 30 RECORD LOW TEMPS
AMG 44 1965
SSI 49 1965
JAX 42 1874
GNV 45 1965
.LONG TERM...SATURDAY THROUGH TUESDAY...MODELS CONTINUE TO SHOW
A COLD FRONT MOVING INTO THE AREA THIS WEEKEND BRINGING A CHANCE
OF MAINLY AFTERNOON CONVECTION. UPPER SUPPORT/LIFT WILL BE WEAK SO
LOW END POPS STILL LOOK GOOD. TEMPERATURES WILL BE AT OR SLIGHTLY
ABOVE CLIMO LEVELS.
&&
.AVIATION...HIGH PRESSURE IN CONTROL OF THE REGION WILL CONTINUE
VFR CONDITIONS INTO WED.
&&
.MARINE...WINDS AND SEAS SETTLING DOWN A BIT FROM EARLIER AND SO
WILL ADJUST CURRENT TRENDS INTO TONIGHTS EARLY FORECAST. STILL
POSSIBLE 6-7 FT SEAS ABOUT 50-60 NM OUT SO WILL LET ADVISORY RIDE
UNTIL EXPIRATION TIME. WINDS RELAX WED AND SHIFT TO SE ON THU AND
INCREASE AS HIGH PRES SYSTEM MOVES WELL OFFSHORE. AT LEAST SCEC
CONDS POSSIBLE LATE THU NIGHT AND FRIDAY OFFSHORE.
&&
.FIRE WEATHER...LARGE AREAS OF LESS THAN 35% RH ARE OCCURRING AT
THIS TIME OVER NE FL AND SE GA. WINDS ARE AVERAGING AT MOST STATIONS
BELOW 15 MPH AND GUSTS ARE ABOUT 18-24 MPH. LOOKING FOR WEAKER WINDS
ON WED AS HIGH PRESSURE RIDGE SETTLES IN BUT LOW RH VALUES FOR LONG
DURATIONS ARE ANTICIPATED. WILL UPGRADE MOST OF THE FIRE WX WATCH TO
A WARNING BUT SOME UNCERTAINTY ABOUT HOW MUCH MOISTURE ADVECTS INTO
THE ERN FL ZONES DUE TO ONSHORE FLOW. THUS WILL LIKELY LEAVE DUVAL
NASSAU...PUTNAM AND CLAY IN THE WATCH WITH LATER SHIFTS PROBABLY
UPGRADING TO A WARNING. LOW RH VALUES CONTS INTO THU BUT WILL HOLD
OFF ON WATCH DUE TO CURRENT HEADLINES IN EFFECT.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 42 79 51 84 / 0 0 0 0
SSI 49 71 59 75 / 0 0 0 0
JAX 44 76 52 81 / 0 0 0 0
SGJ 51 72 60 79 / 0 0 0 0
GNV 45 79 51 84 / 0 0 0 0
OCF 46 81 51 84 / 0 0 0 0
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING UNTIL 8 PM EDT THIS EVENING FOR ALACHUA-BAKER-
BRADFORD-CLAY-COLUMBIA-DUVAL-FLAGLER-GILCHRIST-HAMILTON-
MARION-NASSAU-PUTNAM-ST JOHNS-SUWANNEE-UNION.
FIRE WEATHER WATCH FROM WEDNESDAY MORNING THROUGH
WEDNESDAY EVENING FOR CLAY-DUVAL-NASSAU-PUTNAM.
RED FLAG WARNING FROM 11 AM TO 8 PM EDT WEDNESDAY FOR ALACHUA-
BAKER-BRADFORD-COLUMBIA-GILCHRIST-HAMILTON-MARION-SUWANNEE-
UNION.
GA...RED FLAG WARNING UNTIL 7 PM EDT THIS EVENING FOR APPLING-
ATKINSON-BACON-BRANTLEY-CHARLTON-CLINCH-COASTAL CAMDEN-
COASTAL GLYNN-COFFEE-ECHOLS-INLAND CAMDEN-INLAND GLYNN-JEFF
DAVIS-PIERCE-WARE-WAYNE.
AM...SMALL CRAFT ADVISORY UNTIL 6 PM EDT THIS AFTERNOON FOR ALTAMAHA
SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE.
&&
ZIBURA/SHASHY/KERNSHazardous weather outlook, Apr 29, 5:22 AM EDT, 9 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 522 AM EDT TUE APR 29 2008 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-301000- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY- CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE- COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)- GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM- ST JOHNS-SUWANNEE-UNION-WARE-WAYNE- 522 AM EDT TUE APR 29 2008 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...TODAY AND TONIGHT... THERE WILL BE AN ELEVATED FIRE DANGER OVER THE AREA THIS AFTERNOON DUE TO BREEZY WINDS AND LOW RELATIVE HUMIDITY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... THE FIRE DANGER WILL REMAIN ELEVATED WEDNESDAY AFTERNOON FOR MOST NORTHEAST FLORIDA COUNTIES DUE TO LOW RELATIVE HUMIDITY. THE NEXT FRONT WILL APPROACH THE REGION THIS WEEKEND PRODUCING SCATTERED SHOWERS AND THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX. PP
In the hours before
Local storm report, Apr 29, 10:37 AM EDT, 4 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1037 AM EDT TUE APR 29 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM TSTM WND DMG CALLAHAN 30.56N 81.83W
04/28/2008 NASSAU FL LAW ENFORCEMENT
POWER WIRES DOWN IN CALLAHAN AND IN YULEE. TIME WAS
ESTIMATED BASED ON RADAR IMAGERY.
&&
ARSLocal storm report, Apr 29, 12:04 PM EDT, 2 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1204 PM EDT TUE APR 29 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM TORNADO 5 WNW LIVE OAK 30.33N 83.06W
04/28/2008 F0 SUWANNEE FL PUBLIC
HOMES DAMAGED ON 68TH STREET AND 161ST ROAD. ENTIRE ROOF
TAKEN OFF A MOBILE HOME. BARBEQUE GRILL AND FENCE POSTS
TOSSED ABOUT 300 YARDS. ONE TREE UPROOTED. THIS IS AN
UPDATE OF THE PREVIOUS STORM REPORT SENT AT 246 PM ON
MONDAY APRIL 28TH.
&&
MZ/ARSNearby
Red Flag Warnings in Florida, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.